Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
stevenv67
Newbie

Reged: 03/21/03
Posts: 5
T-20
      #61209 - 03/21/03 03:49 PM

Would like to chat with others who have tried, or are currently on, T-20. What kind of results have you experienced and if any side effects, what type?



Post Extras: Remind Me!   Notify Moderator  
Jackie_Blue
Legend

Reged: 10/26/00
Posts: 2028
Re: T-20 new
      #61272 - 03/22/03 08:29 AM

My husband was in the phase II clincial trial for T-20 about 3 years ago. He was also put on Kalatra, Epivir, and Zerit at that time. His VL was over 750,000 at the start. Within a couple of months he was back down to undect. His CD4's were 7. By the end of the trial his CD4s were around 160.

He stopped the T-20 after the 48 weeks, but stayed on the other meds. His CD4 count is now over 200.

How much did the T-20 help is hard to say because it wasn't the only thing he took, but we both feel that it helped to jump start his recovery and without having that extra boost he may not have made the recovery he did or may not have recovered at all.

The only side effect he experienced with it was swelling at the injection sites. Each injection site would swell and become slightly painful. This lasted at each site for a few days, so he was pretty much covered with swollen spots over his body. This didn't dimish as time went on. It was the reason he chose not to continue with it when the trial was over. Even so, I think, he thinks it was worth it at the time in order to get his health back. My husband isn't known for putting up with something if he doesn't think it's working.



Post Extras: Remind Me!   Notify Moderator  
stevenv67
Newbie

Reged: 03/21/03
Posts: 5
Re: T-20 new
      #61378 - 03/23/03 12:07 PM

Thanks for responding. It sounds like whatever it was, there has been some level of success for your husband, this is great. When you mentioned the site injection problems, did these continue much after he stopped the injecitons? Were there any other side effects experienced?
I too have the same problem with swelling and increased sensitivity in the injection sites, however they don't seem to last for more than a couple of days at a time. BUt I also see myslef covered with these welts.




Post Extras: Remind Me!   Notify Moderator  
Allan
Regular

Reged: 11/22/02
Posts: 25
Loc: Georgia
Re: T-20 new
      #61428 - 03/24/03 08:17 AM

It seems that the next step in the developement of T-20 is a subcutanous implant ( like norplant) that would release the medication over a period of time) and thus might prevent the having to keep finding new injection sites . Just my thought. Personally do not and have not used T-20 but it will be on the ADAP list soon .



Post Extras: Remind Me!   Notify Moderator  
Jackie B
Unregistered

Re: T-20 new
      #61430 - 03/24/03 10:27 AM

The welts would last for a few days at the injection sites. Sounds like what yours are doing. I've read it's the major complaint about T-20. When he stopped, they went away shortly after. It was the only side effect he had with T-20.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: T-20 new
      #61436 - 03/24/03 03:20 PM

Lots of stuff on this page: http://www.thebody.com/treat/t20.html

Ask Ben Young or David Wohl questions about this. They are great http://www.thebody.com/Forums/AIDS/Starting/



Post Extras: Remind Me!   Notify Moderator  
medicus
Unregistered

Re: T-20 new
      #61809 - 03/28/03 12:18 AM

I have been on T-20 for a month and my viral load drop from 20,000 to 240 t-cells 84 up to 135. I have had no side effects.



Post Extras: Remind Me!   Notify Moderator  
stevenv67
Newbie

Reged: 03/21/03
Posts: 5
Re: T-20 new
      #62523 - 04/02/03 08:14 PM

Congrats on the great results on t-20.
I too have been on it for nine weeks now and have exerienced good results. Viral load has gone from 150,000 down to under 50 and T-cell have gone from 38 up to 198.
Aside form the inconvenience I have only experienced a little discomfort at the injection sites.
Would like to stay in touch with others on t-20 for support and information gathering.




Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3049

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3